Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 39, NWS Eureka, CA

April 23, 2010

NWS Eureka, CA issued this small craft advisory at Apr 23, 2010, 2:15 PM PDT. It took effect at Apr 24, 2010, 9:00 AM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2010, 2:15 PM PDT (21:15 UTC)
In effect from
Apr 24, 2010, 9:00 AM PDT
Expired
Apr 25, 2010, 3:00 PM PDT
In force
30 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WHUS76 KEKA 232115
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
215 PM PDT FRI APR 23 2010

PZZ475-241100-
/O.CAN.KEKA.GL.W.0109.000000T0000Z-100424T0100Z/
/O.CAN.KEKA.SE.W.0060.000000T0000Z-100424T0400Z/
/O.EXB.KEKA.SC.Y.0038.000000T0000Z-100425T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
215 PM PDT FRI APR 23 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT SUNDAY...
...GALE WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT SUNDAY. THE
HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS
BEEN CANCELLED. 

LOW PRESSURE SITUATED IN THE GULF OF ALASKA WILL BRING BUILDING NW
SWELL TO THE WATERS SAT...WITH MODERATE WINDS CONTINUING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-241100-
/O.CAN.KEKA.SC.Y.0038.000000T0000Z-100423T2200Z/
/O.NEW.KEKA.SC.Y.0039.100424T1900Z-100425T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
215 PM PDT FRI APR 23 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 3 PM PDT
SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 PM PDT
SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

LOW PRESSURE SITUATED IN THE GULF OF ALASKA WILL BRING BUILDING NW
SWELL TO THE WATERS SAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-241100-
/O.EXB.KEKA.SC.Y.0038.100424T1900Z-100425T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
215 PM PDT FRI APR 23 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 3 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 PM PDT
SUNDAY. 

LOW PRESSURE SITUATED IN THE GULF OF ALASKA WILL BRING BUILDING NW
SWELL TO THE WATERS SAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-241100-
/O.EXT.KEKA.SC.Y.0038.000000T0000Z-100425T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
215 PM PDT FRI APR 23 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT SUNDAY. 

LOW PRESSURE SITUATED IN THE GULF OF ALASKA WILL BRING BUILDING NW
SWELL TO THE WATERS SAT...WITH MODERATE WINDS CONTINUING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
153 
WHUS76 KEKA 241004
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
304 AM PDT SAT APR 24 2010

PZZ450-242300-
/O.EXT.KEKA.SC.Y.0038.100424T1600Z-100425T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
304 AM PDT SAT APR 24 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
3 PM PDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING
TO 3 PM PDT SUNDAY. 

SWELL WILL BUILD THROUGH THE DAY FROM A SYSTEM IN THE GULF OF
ALASKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FURTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ470-242300-
/O.EXT.KEKA.SC.Y.0039.100424T1600Z-100425T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
304 AM PDT SAT APR 24 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
3 PM PDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING
TO 3 PM PDT SUNDAY. 

SWELL WILL BUILD THROUGH THE DAY FROM A SYSTEM IN THE GULF OF
ALASKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FURTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-475-242300-
/O.CON.KEKA.SC.Y.0038.000000T0000Z-100425T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
304 AM PDT SAT APR 24 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY. 

WINDS WILL BE FRESH TO STRONG TODAY AS THE PRESSURE GRADIENT
REMAINS MODERATELY TIGHT SOUTH OF THE CAPE. SWELL WILL BUILD
THROUGH THE DAY DUE A SYSTEM IN THE GULF OF ALASKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
485 
WHUS76 KEKA 242102
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
202 PM PDT SAT APR 24 2010

PZZ470-251100-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-100425T2200Z/
/O.NEW.KEKA.GL.A.0013.100426T1600Z-100427T0400Z/
/O.NEW.KEKA.SE.A.0013.100426T1600Z-100427T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
202 PM PDT SAT APR 24 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...
...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY.

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE AND
HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

A FRONTAL SYSTEM WILL BRING THE POTENTIAL OF SHORT DURATION GALES
AND HAZARDOUS SEAS MONDAY MORNING THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FURTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-475-251100-
/O.CON.KEKA.SC.Y.0038.000000T0000Z-100425T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
202 PM PDT SAT APR 24 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY. 

SWELL WILL BUILD THROUGH THE DAY FROM A SYSTEM IN THE GULF OF
ALASKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FURTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
670 
WHUS76 KEKA 250835
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
135 AM PDT SUN APR 25 2010

PZZ470-252230-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-100425T2200Z/
/O.UPG.KEKA.GL.A.0013.100426T1600Z-100427T0400Z/
/O.NEW.KEKA.SE.W.0061.100426T1800Z-100427T0700Z/
/O.NEW.KEKA.GL.W.0110.100426T1800Z-100427T0400Z/
/O.UPG.KEKA.SE.A.0013.100426T1600Z-100427T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
135 AM PDT SUN APR 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT
PDT MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT PDT MONDAY
NIGHT. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE
WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-475-252200-
/O.CON.KEKA.SC.Y.0038.000000T0000Z-100425T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
135 AM PDT SUN APR 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FURTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
420 
WHUS76 KEKA 252058
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
158 PM PDT SUN APR 25 2010

PZZ450-261100-
/O.CON.KEKA.SC.Y.0038.000000T0000Z-100425T2200Z/
/O.EXA.KEKA.GL.W.0110.100426T1800Z-100427T0400Z/
/O.EXA.KEKA.SE.W.0061.100426T1800Z-100427T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
158 PM PDT SUN APR 25 2010

...GALE WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT
PDT MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT PDT MONDAY
NIGHT.  

A STRONG COLD FRONT WILL BRING GALE FORCE WIND GUSTS AND STEEP
SEAS TO THE WATERS FROM LATE MORNING MONDAY THROUGH MONDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-261100-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-100425T2200Z/
/O.CON.KEKA.GL.W.0110.100426T1800Z-100427T0400Z/
/O.CON.KEKA.SE.W.0061.100426T1800Z-100427T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
158 PM PDT SUN APR 25 2010

...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO
MIDNIGHT PDT MONDAY NIGHT...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO
MIDNIGHT PDT MONDAY NIGHT.  

A STRONG COLD FRONT WILL BRING GALE FORCE WIND GUSTS AND STEEP
SEAS TO THE WATERS FROM LATE MORNING MONDAY THROUGH MONDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.


&&

$$

PZZ455-475-261100-
/O.CON.KEKA.SC.Y.0038.000000T0000Z-100425T2200Z/
/O.NEW.KEKA.SC.Y.0040.100426T1800Z-100430T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
158 PM PDT SUN APR 25 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 3 PM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 3 PM PDT
FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FURTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 9:12 AM PDT, 5 hours 3 minutes earlier.

Area forecast discussion, Apr 23, 9:12 AM PDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE EUREKA CA
912 AM PDT FRI APR 23 2010

.SYNOPSIS...MAINLY DRY AND MILDER WEATHER WILL PREVAIL TODAY
THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS OVERHEAD. THE
EXCEPTION WILL BE A FEW ISOLATED SHOWERS NEAR THE OREGON BORDER
LATE TONIGHT THROUGH EARLY SATURDAY.

&&

.UPDATE...JUST MINOR UPDATES TO CLOUD COVER AND WORDING PER CURRENT
TRENDS ON VISIBLE SATELLITE. COASTAL STRATUS SHOULD STAY ACROSS
SOUTHERN PORTIONS OF REDWOOD AND MENDOCINO COASTS TODAY WITH WEAK
FLOW TURNING MORE ONSHORE THIS AFTERNOON. BUILDING THERMAL RIDGE
SHOULD ALSO WORK TO STRENGTHEN STABLE INVERSION. HENRY

&&

.DISCUSSION/ISSUED 328 AM/...EARLY MORNING SURFACE ANALYSIS SHOWS
WEAK LOW PRESSURE OVER CENTRAL CALIFORNIA...ANOTHER LOW CENTERED
OVER WESTERN ARIZONA AND HIGH PRESSURE OFF THE OR/WA COAST. AN UPPER
LOW ALSO CONTINUES TO SLOWLY PUSH SOUTHEAST ACROSS THE SOUTHWEST
CONUS. WITH A WEAKENING PRESSURE GRADIENT...THE WINDS HAVE FINALLY
SUBSIDED...AND EVEN DECOUPLED IN A FEW AREAS. AREAS OF LOW STRATUS
AND PATCHY FOG HAVE FORMED AND THE LATEST TRENDS AND MODEL DATA
SUGGEST ADDITIONAL DEVELOPMENT IS POSSIBLE THROUGH DAYBREAK.
BUILDING HEIGHTS ALOFT AND SOME CLOUD COVER HAS KEPT TEMPERATURES
MAINLY IN THE UPPER 30S AND 40S. LOW CLOUDS AND FOG MAY
PERSIST...ESPECIALLY ALONG THE COAST AND IN SHELTERED VALLEYS
THROUGH LATE MORNING. OTHERWISE THE DAY WILL FEATURE PARTLY CLOUDY
TO MOSTLY SUNNY SKIES AS A THERMAL LOW REDEVELOPS ACROSS INTERIOR
AREAS BY THIS AFTERNOON AND AN UPPER RIDGE BUILDS ALONG THE COAST. A
WEAK DISTURBANCE WILL PASS TO OUR NORTH LATE TONIGHT AND EARLY
SATURDAY AND MAY BRING A FEW ISOLATED SHOWERS TO THE FAR NORTHERN
PORTIONS OF OUR CWA...NEAR CRESCENT CITY. GENERALLY...THIS WILL
RESULT IN SLIGHTLY MILDER TEMPERATURES TODAY THROUGH THE WEEKEND.
FOR INTERIOR LOCALES...THE WARMEST DAY WILL BE SUNDAY...WITH THE
RIDGE AXIS CRESTING OVERHEAD.

WE MADE FEW CHANGES TO THE EXTENDED FORECAST. THE NEXT POTENT
SHORTWAVE IS STILL SLATED TO ARRIVE BY LATE MONDAY. WHILE THE
TIMING REMAINS SOMEWHAT INCONSISTENT AMONG THE MODELS...RAIN
SHOULD ARRIVE ALONG THE COAST BY LATE MONDAY OR MONDAY NIGHT.
DYNAMICS...LIFT...AND HIGH PRECIPITABLE WATERS WILL RESULT IN A
WIDESPREAD RAIN EVENT FOR TUESDAY. ISOLATED THUNDERSTORMS ARE A
GOOD BET...ESPECIALLY ALONG AND BEHIND THE COLD FRONT AS HEIGHTS
FALL RAPIDLY. IN THE HIGHEST ELEVATIONS...SIGNIFICANT SNOW
ACCUMULATIONS ARE NOT A MAJOR CONCERN...AS IT APPEARS THE BULK OF
THE MOISTURE WILL HAVE EXITED BEFORE SNOW LEVELS DROP TO OR BELOW
PASS LEVEL. THE WESTERN U.S. WILL BE AFFECTED BY A BROAD TROUGH
NEXT WEDNESDAY THROUGH FRIDAY...WITH OCCASIONAL SHORTWAVES
BRINGING PERIODIC PRECIPITATION CHANCES. BETTWY

&&

.AVIATION UPDATE...IFR MARINE STRATUS LINGERS ALONG THE HUMBOLDT
COUNTY COAST AT MID MORNING. CEILINGS SHOULD LIFT TO MVFR AND MAY
BRIEFLY SCATTER OUT LATER THIS MORNING OR EARLY IN THE AFTERNOON.
HOWEVER LOW CEILINGS WILL RETURN THIS EVENING IN ADVANCE OF A WEAK
FRONTAL SYSTEM. ELSEWHERE VFR CONDITIONS WILL CONTINUE. MAB

&&

.MARINE...WINDS AND SEAS ARE COMING DOWN IN THE WAKE OF THE GALE
CONDITIONS OVER THE LAST 36 HRS. GALE AND HAZ SEAS WARNINGS STILL
REMAIN THIS MORNING IN THE SOUTHERN OUTER WATERS...OTHERWISE ALL
OTHER WARNINGS HAVE BEEN DOWNGRADED IN THIS MORNINGS PACKAGE TO
SMALL CRAFT ADVISORIES. THESE WILL BE HIGH END SCA'S...BUT WILL
QUICKLY TAPER OUT THROUGH THE DAY TODAY. WINDS AND SEAS IN THE
NORTHERN WATERS WILL BE THE FIRST TO COME DOWN BELOW ADVISORY LEVEL.
A STORM FORCE LOW IN THE SOUTHERN GULF OF AK IS GENERATING SWELL
THAT WILL IMPACT THE AREA BEGINNING TONIGHT AND INTO SAT. THIS WILL
TRIGGER A SCA FOR ALL WATERS LIKELY FROM SAT INTO SUN BEFORE
SUBSIDING. WHILE MODELS REMAIN IN GOOD AGREEMENT THROUGH THE FIRST
HALF OF THE WEEKEND...THERE IS DIVERGENCE WITH THE WIND FIELD SUN
AND BEYOND. THIS WILL BE DEPENDENT UPON HOW FAST THE WEEKEND RIDGE
SHIFTS TO THE EAST AND HOW DEEP THE TROUGH DEVELOPS THROUGH THE
FIRST HALF OF NEXT WEEK. AS IT STANDS RIGHT NOW...EXPECT A FRONT TO
CROSS THE AREA MON INTO TUE. THE GEM AND OP GFS DO NOT SHOW AS DEEP
OF A TROUGH BY MID WEEK...BUT THE GFS ENS MEAN AND EC SHOW A DEEP
TROUGH CUTTING TOWARD THE COAST. THE 5 WAVE ALSO REMAINS FAIRLY
ZONAL THROUGH THIS TIME. THEREFORE CONTINUE TO LOOK FOR A FAIRLY
ACTIVE PATTERN UNDER A PROGRESSIVE FLOW. FRONTS WILL CONTINUE TO
COME YIELDING THE POTENTIAL FOR MORE MARINE WARNINGS. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
PZZ450 SCA THROUGH 9 AM THIS MORNING
PZZ455 SCA THROUGH 9 PM SATURDAY
PZZ470 SCA THROUGH 3 PM THIS AFTERNOON
PZZ475 GALE WARNING THROUGH 6 PM THIS EVENING...HAZARDOUS SEAS
WARNING THROUGH 9 PM THIS EVENING

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 23, 4:34 AM PDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
434 AM PDT FRI APR 23 2010

CAZ001>004-076-241330-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
434 AM PDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. SOME OF THESE STORMS
MAY PRODUCE SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 3:02 AM PDTSmall Craft AdvisoryEKA60 hr

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.